Zentralblatt MATH

Publications of (and about) Paul Erdös

Zbl.No:  884.05092
Autor:  Erdös, Paul; Hajnal, A.; Pach, János
Title:  On a metric generalization of Ramsey's theorem. (In English)
Source:  Isr. J. Math. 102, 283-295 (1997).
Review:  An increasing sequence of reals x = {xi} is simple if all gaps xi+1-xi are different. Two simple sequences x and y are distance similar if the consecutive distances are ordered in the same way, that is xi+1-xi < xj+1-xj iff yi+1-yi < yj+1-yj for all pairs i,j. The paper proves that given any bounded simple sequence x and any colouring of the pairs of rational numbers by finite number of colours, there is always a sequence y distance similar to x such that all pairs of y are of the same colour. A number of analogous results are proved and some interesting counterexamples are given.
Reviewer:  P.L.Erdös (Budapest)
Classif.:  * 05D10 Ramsey theory
Keywords:  Ramsey's theory; Szemerédi's theorem; partition calculus

© European Mathematical Society & FIZ Karlsruhe & Springer-Verlag

Books Problems Set Theory Combinatorics Extremal Probl/Ramsey Th.
Graph Theory Add.Number Theory Mult.Number Theory Analysis Geometry
Probabability Personalia About Paul Erdös Publication Year Home Page